Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Thyroid operation, scar now weeping. Suggestion?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2396 Questions
hi had thyroid operation two years ago but my scar is now weeping doctor said smethig about kaline fluid what is this
Posted Wed, 2 May 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Robert Galamaga 12 minutes later
Hello and thanks for the query.

Can you clarify that "kaline" is the correct spelling of exactly what your physician told you?

Beyond that, what I think is likely going on in your case is a collection of benign fluid in and around the scar. This can happen and the time course is generally not very predictable. As long as you do not have any tenderness, redness, fever or chills this is not a major concern.

Now, if this is causing you some distress or is cosmetically a problem for you then it is conceivable to do an ultrasound with a needle drainage of any fluid that has accumulated behind the scar itself. In addition it is very important to keep the area around the scar moisturized. I generally recommend a vitamin-E containing cream which usually works well.

I thank you again for submitting your query. If you have additional followups related to your question I would be happy to address them.


Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor